Posted by bleauberry on March 20, 2009, at 20:22:49
In reply to Re: Why the hell does nothing work the same anymore, posted by SLS on March 20, 2009, at 7:16:41
Serious stuff here. I think it deserves mention that the proper term for the deadly surprise attack you have flirted with is Serotonin Toxicity, not Serotonin Syndrome. It is not a syndrome. It is a toxic poisoning.
Symptoms come on very rapidly without warning. All can seem fine, and then all of a sudden. And if you don't get to a hospital fast, and they don't recognize what is happening, you're dead.
To get a full education on the topic, go to PsychoTropical Research. Dr Gillman gives details on the causes, symptoms, seriousness, and treatment of Serotonin Toxicity. Combination of Parnate with any SSRI is the most common and the most powerful cause of it.
To your original topic...What have you not tried? How about that route? A TCA like Amitriptyline or Nortriptyline or Desipramine in combination with Zoloft for example? I mean, if serotonin alone isn't doing anything, then get some Norepinephrine involved. If Parnate alone hasn't done it, then reconsider the dose. Some people need unususally large doses of it. Wait a week though to let all the Luvox be completely gone.
> > Mav please don't combine an Maoi with SSRI's that's very dangerous. Seriously I care. Love Phillipa
> If you are endowed with any kind of luck, combining Parnate with a SRI is certainly pushing it. You probably haven't yet reached significant MAO inhibition from Parnate to have had much effect. This would temporarily allow you to combine it with Luvox without adverse events.
> Serotonin Syndrome. Almost guaranteed to occur when combining MAOI + SRI. Can be fatal. No kidding.
> - Scott